Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 29, 2012, 8:46 PM EDT for Seminole County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 8:46 PM EDT (00:46 UTC)
- Expired
- Jul 29, 2012, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WWUS82 KMLB 300046 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 846 PM EDT SUN JUL 29 2012 FLZ041-044>046-300130- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- 846 PM EDT SUN JUL 29 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 50 MPH OVER EASTERN LAKE COUNTY...NORTHERN ORANGE COUNTY...NORTHWESTERN SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY... * UNTIL 930 PM EDT. AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES EAST OF MOUNT PLYMOUTH...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE DEBARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2897 8137 2884 8115 2869 8144 2882 8158 TIME...MOT...LOC 0046Z 245DEG 11KT 2881 8143 $$ WEITLICH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:31 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 3:31 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 331 PM EDT SUN JUL 29 2012 .DISCUSSION... CURRENT-TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE WEST COAST SEA BREEZE...WITH THE ONLY ACTIVITY THUS FAR IN EAST CENTRAL FLORIDA OCCURRING IN OKEECHOBEE COUNTY. EXPECT THIS TO PICK UP LATER THIS AFTERNOON ACROSS THE NORTHERN INTERIOR AS COLLISIONS OCCUR ALONG THE EAST COAST SEA BREEZE...AND INTO THIS EVENING ALONG THE COAST MAINLY NORTH OF THE CAPE AS STORM MOTION WILL BE TO THE NORTHEAST AT 10 TO 15 MPH. DO NOT EXPECT HIGH COVERAGE AS BULK OF MOISTURE REMAINS TO THE NORTH...BUT POTENTIAL WILL EXIST FOR GUSTY WINDS TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS IN ANY STORMS. MON-TUES...AXIS OF THE LOCAL ATLANTIC RIDGE WILL REMAIN POSITIONED ACROSS SOUTHERN FLORIDA...KEEPING WINDS FROM THE SOUTH/SOUTHWEST ACROSS EAST CENTRAL FLORIDA. DAILY EAST COAST SEA BREEZE FORMATION WILL BACK WINDS TO THE SOUTH/SOUTHEAST NEAR THE COAST AS THE BREEZE MOVES THROUGH. CONCENTRATION OF HIGHEST DEEP MOISTURE VALUES WILL STAY TO THE NORTH OF THE AREA IN ASSOCIATION WITH A TROUGH DRAPED ALONG THE EASTERN U.S. COAST. THIS TROUGH WILL PRODUCE A SLIGHT INCREASE IN INSTABILITY AS 500 MB TEMPERATURES RANGE FROM -6C TO -8C...OWING TO MID-LEVEL HEIGHT FALLS OCCURRING IN MID-LEVEL CYCLONIC FLOW. STORM CHANCES WILL REMAIN BELOW NORMAL ACROSS MUCH OF EAST CENTRAL FLORIDA...WITH LOCATIONS NEAR AND NORTH OF THE INTERSTATE 4 CORRIDOR SEEING THE BEST CHANCES DUE TO THE PROXIMITY OF GREATER MOISTURE. HIGH TEMPERATURES WILL BE NEAR 90 AND INTO THE LOW 90S ALONG THE COAST WITH THE INTERIOR HEATING UP INTO THE LOW-MID 90S. OVERNIGHT LOWS WILL GENERALLY BE IN THE MID 70S. WED-SUN (PREVIOUS DISCUSSION)...UPPER TROUGHING ALONG THE EASTERN CONUS EXTENDING INTO THE FLORIDA PENINSULA WILL HOLD IN PLACE THROUGH THIS PERIOD. ON EITHER SIDE OF THIS TROUGHING...HIGH PRESSURE CELLS ALOFT WILL HOLD FIRM SITUATED EAST OF THE AREA ACROSS THE WESTERN ATLANTIC AND WEST OF THE AREA CENTERED OVER THE SOUTHERN PLAINS. AT THE SURFACE THE HIGH PRESSURE RIDGE AXIS REMAINS STATIONED OVER THE SOUTH-CENTRAL PENINSULA WITH OCCASIONAL WAVERING NORTH-SOUTH...BUT NOT TO ANY GREAT DEGREE. MEDIUM RANGE MODELS CONTINUE TO SHOW DEEPEST LAYER MOISTURE ACROSS THE NORTHERN FLORIDA PENINSULA ASSOCIATED WITH WEAK LOW-LEVEL TROUGHING AND ACROSS THE SOUTHERN PENINSULA. A GRADUAL INCREASE IN DIURNAL CONVECTION IS FORECAST WITH CHANCES APPROACHING SEASONAL NORMS TOWARDS THE LATTER END OF THE EXTENDED. STILL JUST MINIMAL CHANGES TO HIGHS AND LOWS IN THIS PERIOD. && .AVIATION... VFR CONDITIONS FOR ALL SITES TONIGHT INTO MONDAY. HAVE LEFT VCTS FOR DAB AND LEE FROM 20-01Z AND 19-00Z RESPECTIVELY WITH HIGHER MOISTURE VALUES NEARER THESE SITES. && .MARINE... TONIGHT-MON...SOUTH WINDS BELOW 15 KNOTS WILL PREVAIL AS ATLANTIC RIDGE AXIS REMAINS OVER SOUTH FLORIDA. SEAS WILL RANGE FROM 1-3 FEET MAKING FOR FAVORABLE BOATING CONDITIONS. AREAS MAINLY NORTH OF THE CAPE WILL SEE A THREAT FOR OFFSHORE MOVING SHOWERS AND STORMS. TUE-THU...FAVORABLE BOATING CONDITIONS TO CONTINUE. SURFACE HIGH PRESSURE AXIS TO REMAIN SITUATED ACROSS THE SOUTH CENTRAL PENINSULA DURING THIS TIME. MAINLY SSW/SW WINDS WITH BACKING OF WINDS TO ESE/SE ALONG THE SPACE/TREASURE COASTS IN THE AFTERNOON SURROUNDING SEA BREEZE FORMATION. SEA BREEZE FORMATION NORTH OF THE CAPE DELAYED UNTIL LATE AFTERNOON OR SUPPRESSED COMPLETELY DEPENDING ON THE STRENGTH OF THE OFFSHORE WINDS EACH DAY. WIND SPEEDS MAINLY IN THE 8-12 KT RANGE. SEAS AOB 3 FT. DOMINANT WAVE PERIODS SHORTEN LATE TUE THRU THU. THE LONG PERIOD SWELL COMPONENT WILL BRING A MODERATE TO POSSIBLY HIGH RIP CURRENT RISK EARLY NEXT WEEK. STEERING FLOW FOR STORMS EACH DAY WILL BE LIGHT BUT OFFSHORE. A FEW OFFSHORE MOVING STORMS MAY AFFECT THE INTRACOASTAL AND NEAR SHORE ATLC WATERS EACH LATE AFTERNOON AND EARLY EVENING. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 74 92 / 20 40 30 30 MCO 74 93 74 93 / 10 30 20 20 MLB 75 91 75 91 / 10 20 20 20 VRB 74 91 74 90 / 10 20 20 20 LEE 76 94 76 94 / 20 30 20 30 SFB 76 94 76 94 / 20 30 20 30 ORL 76 94 76 94 / 20 30 20 30 FPR 73 89 73 90 / 10 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GUSEMAN IMPACT WEATHER/RADAR...GLITTO
Hazardous weather outlook, Jul 29, 10:40 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1040 AM EDT SUN JUL 29 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1040 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A SLIGHTLY MORE UNSTABLE AIRMASS WILL PRODUCE A LITTLE HIGHER COVERAGE OF LIGHTNING STORMS THIS AFTERNOON INTO EARLY EVENING. THE BEST CHANCE WILL OCCUR WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES OVER THE INTERIOR IN THE LATE AFTERNOON. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY DOWNBURST WINDS UP TO 50 MPH... DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAIN UP TO 2 INCHES. .RIP CURRENT IMPACT... A SMALL LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RIP CURRENT RISK AT THE EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS MAY PRODUCE STRONG DOWNBURST WINDS OF 35 TO 45 KNOTS OVER INLAND LAKES THIS AFTERNOON AND EARLY EVENING. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH WITH A FEW STORMS PUSHING OFFSHORE...ESPECIALLY CAPE CANAVERAL NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWNBURST WINDS AND DANGEROUS LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/GLITTO
In the hours before
Special weather statement, Jul 29, 8:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 846 PM EDT SUN JUL 29 2012 FLZ041-044>046-300130- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- 846 PM EDT SUN JUL 29 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 50 MPH OVER EASTERN LAKE COUNTY...NORTHERN ORANGE COUNTY...NORTHWESTERN SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY... * UNTIL 930 PM EDT. AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES EAST OF MOUNT PLYMOUTH...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE DEBARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2897 8137 2884 8115 2869 8144 2882 8158 TIME...MOT...LOC 0046Z 245DEG 11KT 2881 8143 WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Jul 30, 4:47 PM EDT | Special Weather Statement | MLB | Seminole | 43 min |
| Jul 30, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 22 min |
| Jul 30, 5:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jul 30, 5:26 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Jul 30, 6:11 PM EDT | Areal Flood Advisory | MLB | Brevard | 79 min |
| Jul 30, 7:52 PM EDT | Special Weather Statement | MLB | Martin | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.